ive had both kness looked at like in 04..they have got alot worse..i mean to were i cant even do my 3 mile walks aday..down to 2 or less aday..
my pain doc has me on perx 4 aday 10 mgs,,been on these 18 monthes..no help at all..only if i can get the pain before it gets to bad..not acute cronic (chronic)..
i have bone spurs arthritis both knees,,and cartlige gone..they swell no matter what..
i cant take (nsaids) i,m on blood thinners wafrin 7.5 aday for a p.e. in 2000..
ok my questshion,,ive been on methadone in the past,,worked very well at large doses..like 1 time 160 mgs aday i the waffers they use to disspence..i was always afraid to take them due to my bipolar meds lamctal and xanax..it never botherd me before..my dad is 74 on same things- lamctal..
i know alot i mean alot on methadone..i weened myself down to 10mgs..dropped off WOW 21 days pure hell..
i never wanted to have to take these again knowing 1 day i may have to come off again..BUT THESE MEDS TOOK ALL MY PAIN AWAY..BUT THE DOSE WAS TOO MUCH..I ONLY NEED 20 MGS ADAY..MY PAIN M DOC WANTS ME ON 80 MGS ADAY WOW.. SRRY UPPER CASE I CANT SEE..
KNOWING WHAT I KNOW WITH THE PAIN MEDS..METHADONE CARRYS A 1/2 LIFE FROM 70-130 HRS..
WHAT YOUR PAIN AND WHATS YOUR PAIN LEVELS?? DO YOU TAKE PAIN MEDS?? OR HAVE..
MY PAINS ARE VERY RREAL..AT TIMES MY KNESS ARE BONE ON BONE..AND THE PRESSURE FEELS LIKE THERE GOING TO EXPLODE..CANT EVEN SLEEP AT NIGHTS!!!
METHADONES GOT ALOT,I MEAN ALOT OF SIDE EFFECTS..LIKE GOING TO BATHROOM..BUT AS FAR AS PAIN ANAGESIC,,ITS WAY STRONGER THAN MORPHINE,,AND FENTAL PARTCH IS STRONGER THAN METHADONE./.
I DONT CARE WHAT I HAVE..MY MEDICARE WONT PAY FOR OTHERS..AND PERX ARNT DOING ANYTHING
AT LEAST WITH A LONG ACTING MED I CAN HAVE CONSITINT PAIN CONTROL..LIKE IN THE PAST NO PAIN NONE..BUT I,M FAR WORSE THAN THEN 2 YRS AGO WAS ON 5 MGS..
MY LOWER LUMBAR AND FACET WITH BULDING DISCS IS AT A SEVRE PAIN..I GET PAIN SO BAD THAT MY TESTIES HURT..SLEEPING MY LOWER BACK WOW WHEN I GET UP I,M SO BAD I CANT WALK LOWER BACK BOTH KNEES..
I,M 49 AND I WALKED 25 MILES AWEEK LAST SUMMER..I HAVE BIPOLAR2 AND OCD..SO I HAD A MANINC HIGH FOR 14 MONTHES..NOTHING OR KNOW ONE STOPPED ME..I WAS GOOD TO GO..THE PAST 2 MONTHES PURE HELL...I SEEN A ORTOPEDIC TOLD ME HE COULDNT DO ANYTHING FOR ME..I FIND THIS HARD TO BELIVE..THINK HE BLEW ME OFF??? SAID MY SPURS OF THAT WERE SEVRE,,AMONG MY LOWER BACK......HELP ME WITH ANY IMPUT YOU MAY HAVE OR EXPERINCED
SRRY BOUT MY SPELLING....IVE HAD PEOPLE ***** OVER IT...THATS WRONG TO SAY ON A MED SITE..
Hi James and welcome to the pain management community.
I am sorry to hear of the increased pain you have been experiencing since tapering the dose of methadone. I know the side effects can be rather harsh the stronger the pain medicine and the larger the dose but the goal is to find the sweet spot where the side effects are tolerable and the pain relief is meaningful. It sounds to me like you tapered to a dose too low for adequate management of your pain.
Trying a different opioid medication other than methadone would yield an incomplete cross tolerance, such that you could have more pain relief at a much lower dose in methadone equivalent.
The percocet may simply be ineffective as a breakthrough pain medication for you. You should talk with your doctor about a stronger breakthrough pain medication like dilaudid or opana.
I have very similar low back issues to yours and when your low back hurts, it is hard to do just about anything, let alone rest as any position causes pain to spike uncomfortably such that another position change is required but doesn't always help.
I just started the 50 mcg/hr Fentanyl patch yesterday due to Opana ER not working the full 12 hours and due to the fact that Opana ER is being reformulated and not one chronic pain patient on the web actually says it works the same...in fact many are saying it doesn't work at all so I switched before I was dispensed the new formulation of Opana ER. I'll speak to the Opana as I still don't know how my pain levels will be on the Fentanyl patch. On Opana ER, my pain levels averaged around a 2 and sometimes a 1 or a 3. If I increase my activity level, my pain has spiked to a 7-8 and my breakthrough medication (Percocet) will only reduce the pain level by 2 points.
It sounds like your pain levels are above tolerable so I would try to increase the methadone towards 80 mg but stop when the side effects are too severe. Or try the Fentanyl patch to see if the side effects are more tolerable.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.